$\alpha $-stable limits for multiple channel queues in heavy traffic

Volume 30 / 2003

Zbigniew Michna Applicationes Mathematicae 30 (2003), 55-68 MSC: Primary 60K25; Secondary 60G52, 60F17. DOI: 10.4064/am30-1-4

Abstract

We consider a sequence of renewal processes constructed from a sequence of random variables belonging to the domain of attraction of a stable law ($1<\alpha <2$). We show that this sequence is not tight in the Skorokhod $J_1$ topology but the convergence of some functionals of it is derived. Using the structure of the sample paths of the renewal process we derive the convergence in the Skorokhod $M_1$ topology to an $\alpha $-stable Lévy motion. This example leads to a weaker notion of weak convergence. As an application, we present limit theorems for multiple channel queues in heavy traffic. The convergence of the queue length process to a linear combination of $\alpha $-stable Lévy motions is derived.

Authors

  • Zbigniew MichnaDepartment of Mathematics
    Wrocław University of Economics
    Komandorska 118/120
    53-345 Wrocław, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image